MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of five products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00425, 3008114965-2020-00426, 3008114965-2020-00429 and 3008264254-2020-00004.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of a cerebral artery aneurysm, four coils, a 5x10 og tdl cmplx fill (640cf0510, 30132962), a 7x25 og tdl cmplx frame (640cr0725, 30374735), a 4x12 og tdl cmplx fill (640cf0412, 30348520) and a 3.5x9 og cmplx xtrasoft (640cx3509, 30282523) became stuck inside the hub of a prowler select14 microcatheter (product/lot number unknown).The coils ¿never went passed the microcatheter hub.¿ therefore, the microcatheter (mc) never entered the patient¿s intracranial space.The microcatheter was replaced resulting in loss of cerebral target positioning along with the four coils.The procedure was successfully completed with the replacement microcatheter, and replacement coils.These coils were not implanted in the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: section b5: additional information/clarification was received that the og tdl cmplx fill coil 5x10 (640cf0510, 30132962) previously reported under this complaint belongs to another complaint.Complaint conclusion: as reported by the field, during a coil embolization of a cerebral artery aneurysm, three coils, a 7x25 og tdl cmplx frame (640cr0725, 30374735), a 4x12 og tdl cmplx fill (640cf0412, 30348520) and a 3.5x9 og cmplx xtrasoft (640cx3509, 30282523) became stuck inside the hub of a prowler select 14 microcatheter (product/lot number unknown).The coils ¿never went past the microcatheter hub.¿ therefore, the microcatheter (mc) never entered the patient¿s intracranial space.The microcatheter was replaced resulting in loss of cerebral target positioning along with the three coils.The procedure was successfully completed with the replacement of a microcatheter and the coils were replaced.These coils were not implanted in the patient.A non-sterile unit og tdl cmplx fill coil 4x12 was received inside of a pouch.The device was inspected, and it was found that the hypo-tube has a kinked condition at 18 cm and 20 cm from proximal, no other damages or anomalies were observed during the visual inspection.The embolic coil was inspected under microscope and it was found in good normal conditions.Although the hypo-tube has a kinked condition, the functional test was performed.A lab sample micro-catheter was flushed using a lab sample syringe and after that, the received og tdl cmplx fill coil 4x12 was introduced into the lab sample micro-catheter and it was advance inside it, no resistance/friction was felt during the advancement.A manufacturing record evaluation was performed for the finished device 30348520 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with loss of cerebral target position¿ was not confirmed, during the functional test.The received og tdl cmplx fill coil 4x12 was introduced into the lab sample micro-catheter and it was advance inside it, no resistance/friction was felt during the advancement.The kinked condition noted on the hypo-tube could be related to the customer experience and appears to may have been caused by excessive force and handling being applied to the device during the procedure or the shipping for analysis.However, none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10573569
Report Number3008114965-2020-00428
Device Sequence Number11083303
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number30348520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG CMPLX XTRASOFT COIL 3.5X9; OG TDL CMPLX FILL COIL 5X10; OG TDL CMPLX FRAME COIL 7X25; UNKPROWLERSELECT